For Alyndra*****For Alyndra*****For Alyndra

Discussion in 'Fibromyalgia Main Forum' started by rileyearl, Oct 12, 2005.

  1. rileyearl

    rileyearl New Member

    Hi Amanda,

    I hope your little bird is holding her own still.

    I wanted to let you know I asked my doc at the FFC about Metabolic X Syndrome today and she thought maybe that is why I've gained so much weight! She prescribed Metformin. So I'm doing Metformin and prayer and possibly human sacrifices (any future MILs available?) in hopes of putting socks on without making a groaning sound.

    Did you get any warning with the Metformin about the danger of lactic acidosis as a side effect? Someone else on the board here let me know what the symptoms are---just in case.

    Thank you again for telling us about that. (Original message on Hidlyn's post about overweight.) Maybe it will be my magic pill, too. I've gained another 10 pounds in the last month. This has got to stop!

    Take care!

    Francie
  2. Alyndra

    Alyndra New Member

    I think it's absolutely GREAT! that your doctor is willing to try the Metabolic X route. Getting the dx for me was a long wanted miracle.

    I'm on the Metformin, and since my dx at the end of August I've lost 15 lbs give or take a few for the water retention my other pills cause.

    My prescription is to take 2000mg a day of the Metformin, but I'm having such a BAD reaction to it - I'm increasing in half pill increments. 2 months after starting it I'm still only to 1500mg. Since the day I started the pills I've felt like I have a permanent stomach flu, and I started at only 250mg!

    I go to my doctors once a week so he can keep track of my reaction to the meds - his biggest concern about me taking the metformin was that all the symptoms of the lactic acidosis - I already have because of everything else that's wrong with me! It's never a win/win situation with us anymore!

    Don't be discouraged though when the weight doesnt come off quickly. I've found when the weight comes off quick with me, it comes right back on! Slow but steady is definately worth it. I've also lost inches without losing any lbs! I now use the measuring tape for results, rather then the scale.

    MIL wise - she's a little hot tempered right now. After her most recent intrusion she's been told she's been 'voted off the island'. So sacrifice would fit in just fine ;)

    And my little one! I don't want to jinx anything - BUT SHE HAS FEATHERS! She's got grey on her tummy, and today her first green feather fully opened! She's adjusted to the meds quite well - she's back to running around like the little terror she is! I put a new picture of the feathered babies in my profile. You can even see her new feathers!!

    Take care & good luck with the X!
    ~Amanda
  3. rileyearl

    rileyearl New Member

    Watching the feather unfold makes having birds sound like having a garden. What a treat. Cute picture, too.

    Doc started me on 500mg 2X a day. Hope I don't get stomach pains.

    Thanks for your reply!

    Francie
  4. ilovecats94

    ilovecats94 New Member

    Sorry to butt in here gals, but just wanted to let Amanda know that I'm soo happy that little Qwanto is doing so well on the Elavil. Who would have ever thought that?

    Will check the profile out next!

    Hugs,
    Faye